Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 22, 2001, 12:33 AM CDT for 4 counties in Tennessee. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2001, 12:33 AM CDT (05:33 UTC)
- Expired
- May 22, 2001, 1:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 12:35 AM CDT | Thunderstorm Wind 50 E | Northeast Portion, TN | Highway dept. reported one or 2 trees down. |
| May 22, 12:45 AM CDT | Thunderstorm Wind 50 E | Readyville, TN | Highway dept. reported 2 or 3 trees down. |
| May 22, 1:00 AM CDT | Thunderstorm Wind 50 E | Hillsboro, TN | Highway dept. reported a tree down on Praire Plains Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220534 SVRBNA TNC003-015-031-041-149-220600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1233 AM CDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BEDFORD COUNTY IN TENNESSEE CANNON COUNTY IN TENNESSEE NORTHWESTERN COFFEE COUNTY IN TENNESSEE DE KALB COUNTY IN TENNESSEE SOUTHEASTERN RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY THIS INCLUDES THE CITY OF SMITHVILLE * UNTIL 100 AM CDT * AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 26 MILES SOUTHWEST OF WOODBURY...OR ABOUT 6 MILES NORTH OF SHELBYVILLE...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER WOODBURY AT 1250 AM CDT 8 MILES SOUTHWEST OF SMITHVILLE AT 100 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3565 8648 3548 8629 3592 8575 3608 8594
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:30 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 21, 8:30 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT MON MAY 21 2001 LATEST SURFACE ANALYSIS PLACING COLD FRONT NEAR SDF-MKL-LCH LINE ...WITH WEAK SURFACE WAVE ACROSS CENTRAL MS. BAND OF SHOWERS/TSTMS OCCURRING ALONG FRONT...AS WELL AS...ALONG PRE-FRONTAL BOUNDARY STRETCHING ACROSS SE MIDDLE TN DOWN INTO NW AL. LATEST VARIOUS NEW MODELS SUGGESTING CONVECTION WILL STAY TOGETHER AS LOW-LEVEL CONVERGENCE/INSTABILITY REMAIN FAVORABLE WELL INTO THE OVERNIGHT HOURS. COLD FRONT EXPECTED TO PASS BNA 06Z-09Z AS WAVE SLOWS PROGRESS SOME. PRECIP STILL INDICATED BACK INTO EERN AR...SO PRECIP LIKELY TO HANG AROUND CWA MUCH OF NIGHTTIME HOURS. WILL CONTINUE HIGH POP SCENERIO AS IS CURRENTLY RUNNING...BUT WILL MAKE A FEW COSMETIC CHANGES TO CLEAN UP ZONES SOME. TEMPS STILL SEEMINGLY IN BALL PARK...WITH LITTLE CHANGE EXPECTED. 07 .BNA...NONE.
In the hours before
Local storm report, May 21, 8:22 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
822 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM DELLROSE TN 1.75 INCH HAIL
05/21/01 LINCOLN GOLFBALL SIZE HAIL
AND A TREE DOWN
REPORTED BY EMA
0801 PM COLDWATER TN 1.00 INCH HAIL
05/21/01 LINCOLN QUARTER SIZE HAIL
REPORTED BY EMA
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 22, 12:33 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.